You are not permitted to download, save or email this image. Visit image gallery to purchase the image.
Taranaki police and the Ministry of Health are again warning people about a particularly harmful batch of synthetic cannabinoid linked to two deaths and a serious hospitalisation.
Earlier this month Drug Information and Alerts Aotearoa New Zealand (DIANZ) website High Alert issued a warning that the dangerous substance was circulating in the region and urged users to take extreme caution.
The synthetic drugs can cause an adverse reaction such as a fast or irregular heartbeat, sedation or drowsiness, slowed reaction times, difficulty breathing, nausea or vomiting, seizures, tremors and even temporary paralysis, and anyone who notices someone experiencing this should contact 111.
Ministry of Health group manager addiction Richard Taylor said both the Ministry of Health and police were working with local communities to reduce drug harm.
"In Waitara, a community-focused alcohol and other drug treatment service has been running since July 2020, providing treatment, actively engaging with whānau, and working with key community agencies to provide support for people affected by harmful drug use.
Police area commander for Taranaki inspector Belinda Dewar said police would also hold to account anyone manufacturing and supplying the community with illicit drugs.
Police are making inquiries into both deaths on behalf of the coroner.